MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34253320S
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
In the femoral trochanter fracture, a 13 mm gamma long was prepared.Reaming started from 11 mm, reaming to 14 mm and inserting a gamma long but it stacked.It was further reamed to 15.5 mm and inserted the gamma by hitting with a hammer.After proximal fixation and distal fixation, femoral condylar fracture was noted.Completed the procedure and fixed it with gibbs.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections to concomitant medical products/device evaluated by mfr.The reported event that long nail kit r1.5, ti, right gamma3® ø13x320mm x 125° was alleged of issue (adverse impact on patient / patient related / iatrogenic issue) could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.It cannot be ruled out that the patient is having osteoportic bone (reported age of patient is 95).Based on complaint history and risk analysis file, some of the possible root causes of bone fracture but is not limited to: handling failure (medullary canal is not reamed wide enough or entry point is not correct, too much force used).Choosing inadequate nail geometry improper positioning of implant patient related (osteoporotic bone) distal screw insertion- while extending the trocar with the guide sleeves down to bone excessive force used causes fissures in the bone screw is inserted with too much force and cortex gets fissures misdrilling during distal screw insertion- due to improper target arm alignment.The operative technique clearly mentions the above points must be considered in order to perform a proper procedure.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7712313
Report Number0009610622-2018-00384
Device Sequence Number19099046
Product Code HSB
UDI-Device Identifier04546540406644
UDI-Public04546540406644
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number34253320S
Device Lot NumberK0D5B0C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;